Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 21, 2016, 2:27 AM CST for 15 counties in Texas. It took effect at Jan 21, 2016, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 2:27 AM CST (08:27 UTC)
- In effect from
- Jan 21, 2016, 8:00 AM CST
- Expired
- Jan 21, 2016, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS74 KLUB 210827 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 227 AM CST THU JAN 21 2016 TXZ021>024-027>030-033>036-039>041-212200- /O.NEW.KLUB.WI.Y.0001.160121T1400Z-160121T2200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...O'DONNELL 227 AM CST THU JAN 21 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING...WINDS WILL RAMP UP AFTER SUNRISE AND DIMINISH BY LATE AFTERNOON. * WINDS...NORTHERLY WINDS NEAR 30 MPH ARE EXPECTED ACROSS THE ADVISORY AREA. * IMPACTS...DRIVERS ON EAST TO WEST ORIENTED ROADWAYS MAY EXPERIENCE SOME DIFFICULTY DUE TO CROSSWINDS. IN ADDITION...PATCHY BLOWING DUST WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:28 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 20, 11:28 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1128 PM CST WED JAN 20 2016 .AVIATION... LARGELY VFR WITH NRLY WINDS RISING TO 25-30 KNOTS BY MID-MORNING AREA WIDE. AIRPORT WX WARNING AT LBB MAY BE POSSIBLE FOR SUSTAINED 30 KNOTS...BUT CURRENT MODEL CONSENSUS IS FOR VALUES TO FALL SHORT OF THIS THRESHOLD. WINDS WILL DIMINISH MARKEDLY BY SUNSET. OTHERWISE...COULD SEE SOME SPRINKLES CHANGE TO FLURRIES AT THE TERMINALS FROM MIDNIGHT THROUGH DAYBREAK AS A TROUGH AND COLD FRONT INTERSECT THE REGION. SMALL WINDOW STILL EXISTS FOR LOW CIGS AND LIGHT FOG MAINLY AT CDS NOW THROUGH DAYBREAK...BUT THIS IS LOOKING TOO LIMITED IN DURATION FOR AN EXPLICIT TAF MENTION. && .PREV DISCUSSION... /ISSUED 321 PM CST WED JAN 20 2016/ SHORT TERM... VIGOROUS DISTURBANCE PASSING THE UINTAS THIS AFTERNOON...DESTINED TO SPREAD LIGHT SNOW CHANCES OVER THE PANHANDLE LATE TONIGHT AND EARLY THURSDAY BEFORE DEEPENING INTO A MAJOR EAST COAST STORM LATER THIS WEEK. WE HAVE INCREASED TO CHANCE MENTION OF SNOW FOR OUR SNOW-BELT NORTHWEST ZONES AND CANT RULE OUT A LIGHT ACCUMULATION MAINLY OVER NORTHERN PARMER...CASTRO...AND SWISHER COUNTIES...ALTHOUGH MOST SOLUTIONS FAVOR AN INCH OR LESS. THIS SYSTEM FEATURES SIGNIFICANT MID LEVEL LIFT FOR SEVERAL HOURS BUT NOT VERY IMPRESSIVE MOISTURE. THE OTHER IMPACT FOR US WILL BE A SHARP COLD FRONTAL PASSAGE NEAR OR JUST BEFORE DAYBREAK THURSDAY. WINDS BEHIND THIS FRONT APPEAR CLOSE TO WIND ADVISORY LEVELS UP TO 30 TO 35 MPH SUSTAINED BY MID OR LATE THURSDAY MORNING AND WILL BE CAPABLE OF KICKING UP SOME DUST AS WELL. WINDS SHOULD BE TAILING OFF AFTER MID AFTERNOON THURSDAY. FEW OTHER SIGNIFICANT ITEMS...STRAYED CLOSE TO THE PREVIOUS OUTPUT. RMCQUEEN LONG TERM... NORTHERLY FLOW ALOFT AND AT THE SURFACE DURING THE FIRST HALF OF FRIDAY WILL HELP KEEP TEMPS FROM RISING ABOVE THE 50S. TEMPS WILL BE COOLEST ACROSS THE ROLLING PLAINS...UPPER 40S/LOW 50S...AS SURFACE WINDS THERE WILL REMAIN OUT OF THE NORTH UNTIL LATER FRIDAY EVENING UNLIKE ON THE CAPROCK WHERE WINDS WILL TURN TO THE SOUTHWEST AHEAD OF A LEE TROF. A SURFACE RIDGE WILL MOVE OVERHEAD SATURDAY WHICH WILL HELP WARM TEMPS TO AT LEAST 10 DEGREES ABOVE SEASONAL AVERAGE. TEMPS WILL WARM EVEN MORE ON SUNDAY AS A LEE TROF DEEPENS AND MOVES SOUTHWARD CREATING GUSTY WINDS OUT OF THE SOUTHWEST AROUND 25 MPH. TEMPS OVERALL WILL BE IN THE 60S ACROSS THE FA BUT WILL BE MOVING INTO LOW 70S TERRITORY ACROSS THE SOUTHEASTERN ROLLING PLAINS. WINDS WILL DECREASE AFTER SUNSET SUNDAY BUT WILL STAY RELATIVELY BREEZY OVERNIGHT AS A COLD FRONT PUSHES THROUGH EARLY MONDAY MORNING. THE FRONT STILL LOOKS TO BE DRY IN TERMS OF PRECIP FOR THE FA. PRECIP WILL MOST LIKELY REMAIN TO THE NORTH IN THE OK AND TX PANHANDLE WHERE SOMEWHAT BETTER LOW LEVEL MOISTURE CAN BE ATTAINED AND BETTER UPPER LEVEL DYNAMICS WILL BE IN PLACE. SURFACE HIGH PRESSURE WILL SET IN BY TUESDAY ALLOWING FOR FAIRLY QUIET WEATHER ON THE BACK SIDE OF A SECONDARY YET MORE AMPLIFIED TROF. THE TROF WILL PUSH QUICKLY EASTWARD BY MID WEEK WHILE ZONAL FLOW SETS UP ALOFT CONTINUING THE PATTERN FOR QUIET WEATHER INTO THURSDAY. ALDRICH && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/14/93
Hazardous weather outlook, Jan 20, 2:50 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CST WED JAN 20 2016 TXZ021>044-212100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 250 PM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A CHANCE OF SNOW WILL DEVELOP ACROSS THE SOUTHWEST TEXAS PANHANDLE LATE TONIGHT. LIGHT ACCUMULATIONS UP TO AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STIFF NORTH WINDS ON THURSDAY WILL BE NEAR 30 TO 35 MPH AND MAY REQUIRE A WIND ADVISORY. PATCHY BLOWING DUST ALSO IS EXPECTED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.